A member asked:

Itchy skin for about a year now, have taken benadryl, (diphenhydramine) zyrtec, steroid shot from dermatologist and currently on hydroxyzine 25 mg, any help?

A doctor has provided 1 answer
Dr. J. Lawrence Dohan answered

Specializes in Dermatology

Benadryl, (diphenhydramine) zyrtec, and hyrdoxyzine are antihistamines. They are useful for hives. In the absence of hives they are sedative only. Why a steroid shot??? Has there been an effort to determine the cause of itch? Blood tests. Chest xray. biopsies? Other symptoms? Other meds? You may need to go to the dermatology clinic at nearest medical school or at least find a better dermatologist.

Answered May 26, 2014

4k views

Thank

Still have questions?

Get the best care from a doctor who knows you.

Book a Video Appointment
appScreen
Sponsor Content

Related Questions

Online Primary Care Doctors Accepting New Patients

$44 video appointments available today with a membership as low as $15/month

Book a Video Appointment
Ask your question
Didn't find what you're looking for?

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more.

Ask your question

Meet your new favorite doctor
...